Need a bit of Help please...

DJ
By DJ Latest Reply 2009-08-28 06:53:05 -0500
Started 2009-08-23 09:10:42 -0500

Hello DC Family,
Sorry I haven't been very vocal lately, but I have an issue I need some help or info on if someone can help me out…it will be appreciated.
The night before last I took my BS reading prior to injecting my Lantus for the evening..and it was 207,not un-common and so I went ahead and took my 28 units of Lantus and went about my evening routine..all was well or so I thought.
Now, anyone who takes Lantus knows it is a slow acting Insulin that works over a 24hour period, and usually starts to work within an hour of administering the dose. Exactly one hour to the minute..I began feeling a low coming on…Shakeing,sweating,heart pounding,and I knew I was going down fast…so I went and tested my BS and it was 45!! I have been taking this dose of Lantus at this same time every night for over a year and Never ever had this happen before…I ate the same foods I have always eaten for dinner, and had a small bowl of popcorn just before taking my Lantus,so no change in foods but I did notice that when I did my injectin in my Tummy I got what seemed like an abnormal amount of blood,(I do occasionally get a spot of bleeding..nothing abnormal), this seemed like a bit more then usual, so my question is could I have injected into a vein and thus caused the un-expected Low to happen??
I also did the wrong thing and let panic set in and of course over dosed on the Glucose Gel, so that my Morning BS reading was 201 and 284 last night…Duh, I know better but it has been so long since I had a low like that …I just went over board and now here I am a full day and a half later and my BS reading this morning is still 169…high for me. I am now worried that this may happen again, and the resulting roll-a-coaster of BS's has not been fun either…Can anyone shed some light on this??
Hugz,*DJ


10 replies

Brighty
Brighty 2009-08-26 12:21:07 -0500 Report

It sounds like you are not rotating your shot sights from the stomach and are hitting viens try using your thigh for a while giving the stomach time to heal ))

DJ
DJ 2009-08-28 06:53:05 -0500 Report

You are probably right Brighty…I only use my stomach mainly because it is difficult to use anywhere else. I don't get how I can use the back of my arm…Heck, I have a tough time reaching that spot with-out a needle in my hand…and it seems if I use my thigh that there are even more blood vessels there and more chance of hitting them.Guess I need to try for a while though and let my tummy heal for a bit. Thank-you for the suggestion.
Hugz,*DJ

L Jackson
L Jackson 2009-08-26 09:56:16 -0500 Report

If you want off the crazy horrible roller coaster that your on GET ON THE PUMP. Ive been on the roller coaster for 11 yrs.Finealy got on the Animas Ping 5 months ago IT HAS CHANGED MY LIFE…Forget Lantis it doesn't work,forget needles they can't dose in small enough increments that the body needs- the Ping has the smallest doseing of all the pumps.Make the leap to the pump.You wont regret it.Any ? just ask.LoVe Lisa…

DJ
DJ 2009-08-25 09:38:06 -0500 Report

Well, thankfully My sugars are finally back in control(104 this mornig) but what a roll-a-coaster ride..took two days to get them back to normal…had me worried. Just another bump in the Diabetic road..Yup,I think it was an injection into a blood vessel for sure and I will be so much more more careful from now on.
Thank-you all for the responses and the help..I do love this place!!
Hugz,*DJ

Harlen
Harlen 2009-08-24 11:12:39 -0500 Report

Hi DJ
I have had this happen to me as well
If hit a small capulairy the blood flow would mouve the insalin into my Boold streem fast then it would otherwise
this in my leg or belly I know when I hit one It stings and bleads a bit more then at any other time whin I put it in if it stings a lot I pick a new site
hope this helps
I am on the pump now and even putting the canula in if it stings I pick a new site
good luck

DJ
DJ 2009-08-24 07:22:20 -0500 Report

Thank-you all for your thoughts on this and I was pretty sure that I had hit a vein or blood vessel as you said Pat.
It is just that I have never had this happen before…and it freaked me out a little…I did have a rather low carb meal for dinner but I figured that being 207 which is close to normal for me at that time was not the issue but it may have contributed to it.I have had lows on occasion and usually handle them with a bit od Glucose Gel or a Glucose tablet and then test again in 15 minutes, but this one just seemed to go down hill soooo fast…from 207 to 45 in what seemed like a very small time frame that I over reacted.
Again thank-you all for your responses they have been helpful and appreciate you taking the time to answer.
Hugz,*DJ

Lanore
Lanore 2009-08-25 12:24:49 -0500 Report

this has been a question for me as well and now i know what i have done, this happens to me more than i can count..but i dont remember going down to low. I guess i never put two and two togethr but will pay more att to it now. Thanks for the question, it also helped me. Lanore

PAT L
PAT L 2009-08-23 13:09:50 -0500 Report

WHEN YOU GIVE YOUR SELF A SHOT AN YOU GET A SMALL AMOUNT OF BLOOD SEEP , THEN YOU HAVE HIT A BLOOD VESSEL, AN THE INSULIN IS NOW GOING DIRECTLY THRU THE BODY. INSTEAD OF TAKING ITS TIME TO SOAK INTO THE BODY FROM THE BODY FAT, IS WORKING NOW INSTEAD OF- IN TIME-. SO WHEN YOU SEE BLOOD, WATCH HOW YOU FEEL AN BE READY TO GIVE YOUR SELF A SPIKE OF SUGAR IF YOU FEEL YOUR SELF DROPPING.. I KEEP SLIM FAST REG, HANDY OR A CHEAP SODA HANDY SHOULD I HAVE THIS PROBLEM, ITS A QUICK REPAIR FOR SOMETHING YOU HAVE NO CONTROL OVER… THATS WHAT I DO AN I HOPE IT HELPS …

roger
roger 2009-08-23 10:42:51 -0500 Report

for what it is worth any thing could have caused this stress, activity level, what was on your mind are just a few but i have eating is not the right way to correct a high or low only as a last ditch effort get up walk or go to the gym the low you did not have much choice at that point that is the hard part for us becouse some times things change for no reason but just do and usuly dont fig out but must just move on dont get to bumed over it and just look for a better day tomarow

hbkunkel
hbkunkel 2009-08-23 10:34:25 -0500 Report

HI DJ, I honestly do not know why that happens but I have also had the same thing happen to me. I usually attribute it the fact that I have had slightly lower carbs than usual at the evening meal. But when I crash like you did it is scary and I am prone to overdoing it too. I usually respond by drinking a juice box of 100% juice and begin to get some relief but not quicklu enough so I find myself going nuts on the carbs and as a result my BS is higher in the morning - which I expect. However, My usually return to normal very quickly. I would get in touch with your doctor and see what they have to say.Good luck and keep me posted.
Hugs, Betsie

Next Discussion: Points??? »